Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Boils. Skin problem? - Online Doctor Chats

Date : 14-Mar-2013
User rating for this question
Very Good Posted in: Skin Hair and Nails
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User:Hi...Am getting a few boils lately.....any idea if this is related to a skin problem or something else is causing these?
Doctor:may i know ur age ?
Doctor:and how long have u had them ?
User:over the last few comes and goes and then another comes up somewhere else
Doctor:may i know where u have them ?
User:right now i have one on my stomach...earlier they've come up on the arm, leg etc.
User:no specific spot
Doctor:do u have oily skin ?
User:somewhat but not very oily
Doctor:can u tell me the size of these boils ?
Doctor:do they come, at the base of the body hairs ?
User:quite small...they don't grow much usually and disappear in a week or so
User:not sure about that....
Doctor:do they appear like small pustules , about 1mm in size and spontaneously subside ?
User:yes, usually that's the case
Doctor:ok, most likely, you are having folliculitis
User:so, should skin creams do the job or should i be taking some oral medicine?
Doctor:they are benign issues, which can be due to skin infection with commensal bacteria in the skin
Doctor:there is no need to take any medications
Doctor:just try to keep a good body hygiene, and take bath twice a day
Doctor:having lot of sweat can cause such issues
Doctor:use less amount of perfumes
Doctor:usually the condition needs no treatment, as it is very benign
User:ok, should i be using specific kind of soap etc.?
Doctor:if you have too much of such things, you can apply Savlon solution to the area
Doctor:use gentle soaps,
User:ok, thanks...nice chatting
Doctor:or you can use dettol or savlon soaps
Doctor:they are much better
Doctor:You are welcome
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor